Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 3, 2005, 5:19 AM EDT for Emmet County, Michigan. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2005, 5:19 AM EDT (09:19 UTC)
- Expired
- Oct 3, 2005, 5:37 AM EDT
- In force
- 18 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 76 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 030926
SVRAPX
MIC047-030945-
/O.NEW.KAPX.SV.W.0076.051003T0919Z-051003T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...RESENT
NATIONAL WEATHER SERVICE GAYLORD MI
519 AM EDT MON OCT 3 2005
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMET COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 545 AM EDT
* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PLEASANT VIEW...OR ABOUT 6 MILES WEST OF
PELLSTON...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEVERING AND CARP LAKE AROUND 525 AM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4549 8491 4549 8494 4555 8499 4561 8500
4564 8504 4564 8500 4573 8473 4553 8473
$$
JPB1 follow-up statement
000
WWUS34 KAPX 030937
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
536 AM EDT MON OCT 3 2005
MIC047-030946-
/O.CAN.KAPX.SV.W.0076.000000T0000Z-051003T0945Z/
EMMET MI-
536 AM EDT MON OCT 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR EMMET COUNTY IS CANCELLED...
AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
LAT...LON 4549 8491 4549 8494 4555 8499 4561 8500
4564 8504 4564 8500 4573 8473 4553 8473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 4:00 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 3, 4:00 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT MON OCT 3 2005 .DISCUSSION...ON THE BIG SCALE...LONG WAVE TROUGH CARVED OUT ACROSS WESTERN NORTH AMERICA...WITH BROAD RIDGING ACROSS THE EASTERN U.S. EVENTUAL FORECAST EVOLUTION WILL DEPEND ON HOW QUICKLY HEIGHTS FALL ACROSS THE GREAT LAKES IN RESPONSE TO SHORT WAVE ENERGY FORECAST TO EMERGE FROM THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS DURING THE LATTER HALF OF THE WEEK. IN THE MEANTIME...THE CURRENT STRETCH OF WARM WEATHER WILL CONTINUE FOR SEVERAL MORE DAYS...WITH A FEW WRINKLES IN THE FORECAST THAT WILL NEED TO BE DEALT WITH. WV IMAGERY SHOWING A MID LEVEL TROUGH CROSSING THE STATE EARLY THIS MORNING...WITH A BROKEN AREA OF SHOWERS AND A COUPLE THUNDERSTORMS ASSOCIATED WITH THIS SPREADING ACROSS NORTHERN MI. A STRONGER WAVE IS SPINNING NORTHEAST INTO MANITOBA...ASSOCIATED WITH THIS FEATURE IS A STRONG COLD FRONT STRETCHING ACROSS MN/SD/NE. WITH THE EASTERN RIDGE HOLDING SWAY...FRONT WILL BEGIN TO PARALLEL UPPER FLOW AND STALL OUT OVER THE NEXT 24 HOURS...LIKELY IN THE LAKE SUPERIOR/UPPER MI VICINITY. THIS BOUNDARY WILL REMAIN GENERALLY IN PLACE THROUGH MIDWEEK BEFORE UPSTREAM CYCLOGENESIS EVENTUALLY IMPACTS THE WESTERN LAKES IN THE THURSDAY TIME FRAME. SO FORECAST ISSUES WITH DEAL WITH INITIAL SHORT WAVE PASSAGE THIS MORNING...ANY EFFECTS WITH FRONTAL BOUNDARY IN THE VICINITY THROUGH WEDNESDAY...AND POTENTIAL FOR RECORD SETTING WARMTH THROUGH THE SHORT TERM PERIOD. TODAY/TONIGHT...AS MENTIONED ABOVE...SHORT WAVE TROUGH CROSSING NORTHERN MI ATTM...IR IMAGERY ALSO SUGGEST PERHAPS ANOTHER WAVE ACROSS CENTRAL WI...THOUGH ONLY LEAD WAVE HAS PRECIP ASSOCIATED WITH IT ATTM. ALTHOUGH LEAD WAVE WILL LIKELY CLEAR THE AREA BY DAYBREAK...PREFER TO KEEP POPS GOING THROUGH THE MORNING IN CASE TRAILING WAVE CAN INTERACT WITH LINGERING INSTABILITY TO POP SOME ADDITIONAL SHOWERS. STILL LOOKS DRY THIS AFTERNOON WITH SOME SUNSHINE ESPECIALLY ACROSS NORTHERN LOWER. LOOKING AT AFTERNOON HIGHS 75-80 EASTERN UPPER/80-85 NORTHERN LOWER...RECORDS FOR TODAY INCLUDE ANJ 77/TVC 87/GLR 84/APN 82/HTL 84. TVC RECORD MAY BE A BIT OF A STRETCH...AND PERHAPS EVEN THE 84 AT GLR THOUGH LOOKS LIKE MOST OTHER RECORDS COULD BE IN JEOPARDY. FOR TONIGHT...COLD FRONT EXPECTED TO SAG INTO LAKE SUPERIOR/WESTERN UPPER...WITH BETTER FORCING ALSO EXPECTED TO BE UPSTREAM OF THE FORECAST AREA. PROBABLY OF MORE CONCERN IS SHORT WAVE TROUGH CURRENTLY MOVING INTO WESTERN KS...WITH SATELLITE IMAGERY SUGGESTING ANOTHER WAVE OUT AHEAD OF IT ACROSS MO. CONDITIONALLY UNSTABLE LAPSE RATES ABOVE 900MB A LITTLE WORRISOME...THOUGH TOUGH TO SQUEEZE OUT MUCH CAPE ON FORECAST SOUNDINGS...UNLESS LOW LEVEL DEW POINTS END UP A BIT HIGHER THAN FORECAST. BUT AT THIS POINT WILL LET THE CURRENT DRY FORECAST RIDE WITHOUT A REALLY COMPELLING REASON TO MAKE THE CHANGE. MARINE... LONG FETCH SOUTHERLY WIND WILL CONTINUE UP THE LONG AXIS OF LAKE MICHIGAN. THIS SHOULD PUSH WAVE HEIGHTS NEAR SCA CRITERIA THROUGH TONIGHT...WITH COASTAL CONVERGENCE ALSO PERHAPS PUSHING WINDS INTO SMALL CRAFT RANGE FROM MANISTEE NORTH TO THE BRIDGE. SO SMALL CRAFTS WILL BE UP FOR THE LAKE MICHIGAN SIDE (MINUS GRAND TRAVERSE BAY) THROUGH TONIGHT...AS WAVES SHOULD REMAIN ON THE CHOPPY SIDE INTO THIS EVENING AT LEAST. TUESDAY...SIMILAR ISSUES EXIST FOR TUESDAYS FORECAST...NAMELY WILL THE FRONT BE CLOSE ENOUGH TO BRING RAIN CHANCES INTO EASTERN UPPER THROUGH TUESDAY NIGHT (PERHAPS)...AND WILL SHORT WAVE TROUGH CROSSING LOWER MI KICK OFF SOME CONVECTION WITH HEATING TUESDAY AFTERNOON...AGAIN A POSSIBILITY THOUGH UNSURE ABOUT HOW MUCH CINH WILL NEED TO BE OVERCOME...AND WILL FORCING WITH SHORT WAVE BE SUFFICIENT TO ACCOMPLISH THIS. CONSENSUS IS STILL TO STICK WITH A DRY FORECAST...BUT THIS ISSUE WILL NEED TO BE REVISITED. ANOTHER WARM AFTERNOON TUESDAY...THOUGH RECORDS ARE SEVERAL DEGREES HIGHER THAN TODAY (ANJ 82/TVC 88/GLR 79/APN 85/HTL 87). MARINE...EXPECT GENERALLY BELOW SCA CONDITIONS TUESDAY UNLESS WAVES CONTINUE TO PRESENT A PROBLEM ON LAKE MICHIGAN. WILL CONTINUE WITH THE IDEA OF THE FRONT REMAINING NORTH OF THE FORECAST AREA...THUS SOUTHERLY WINDS EVERYWHERE THOUGH THIS WILL NEED TO BE WATCH FOR EASTERN UPPER NEARSHORE AREAS IN CASE THE BOUNDARY MAKES AN ATTEMPT AT DROPPING SOUTH AND THUS SWINGING WINDS AROUND TO THE NORTHEAST. WINDS EXPECTED TO BEGIN PICKING UP AGAIN TUESDAY NIGHT AS SURFACE LOW MAKES ITS WAY INTO THE NORTHERN PLAINS...WHICH MAY LEAD TO ANOTHER ROUND OF HEADLINES TUESDAY NIGHT. WEDNESDAY AND EXTENDED PERIODS...CHANGES TO WEDNESDAY WERE TO PUSH RAIN CHANCES BACK INTO JUST THE AFTERNOON HOURS...AND ONLY FOR EASTERN UPPER/NORTHWEST LOWER AS COLD FRONT NOT LIKELY TO REACH THE AREA UNTIL WEDNESDAY EVENING (AND PERHAPS EVEN BEYOND THAT GIVEN MODEL PENCHANT FOR BEING TOO FAST WITH THESE THINGS). WINDY DAY WEDNESDAY AHEAD OF DEVELOPING STORM SYSTEM...AND SHOULD BE ANOTHER WARM ONE SO BUMPED TEMPERATURES UP A GOOD 5-10 DEGREES FOR AFTERNOON HIGHS. NO OTHER CHANGES TO EXTENDED GRIDS. JPB .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 4:26 PM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 426 PM EDT SUN OCT 2 2005 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-031000- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 426 PM EDT SUN OCT 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS AREA POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. STRONG GUSTY WINDS ARE ALSO POSSIBLE LATE WEDNESDAY THROUGH THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. THIS MAY PRODUCE HAZARDOUS MARINE CONDITIONS OVER THE NEARSHORE WATERS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JZ/MJP/ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 5:19 AM EDT | Severe Thunderstorm Warning | APX | Emmet | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.